MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-36-199-36U
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
"broken: the relay pro stent-graft was used in emergency tevar.The stent-graft was implanted in a severely tortuous aorta via pull-though technique.After implantation, when the entire delivery system was being withdrawn with the dial set to "4", the inner cannula got caught on the lesser curvature side of the stent-graft and was difficult to be removed.Several attempts were made to remove it by pushing, pulling, and rotating the silver rod, but the physician felt something wrong.It was found that when the silver rod was pulled, the rod was able to be pulled, but the delivery system tip did not seem to move under fluoroscopy.When the entire delivery system was pulled slowly, the entire delivery system was able to be pulled in the same way, but the delivery system tip did not appear to move under fluoroscopy.It was determined that the delivery system tip (inner cannula) had torn off.The delivery system was able to be removed over the guidewire, but the delivery system tip and inner cannula were left in the body.Fortunately, since the procedure was being performed via pull-through technique, a guiding sheath (6 fr) was advanced from the brachiocephalic artery side and was pushed toward the point where the guiding sheath interfered with the delivery system tip remaining in the body, attempting to cross over the snagging portion of the lesser curvature.However, it was difficult to do so by itself.A pta balloon catheter was therefore delivered from the contralateral femoral artery (right leg) to the delivery system tip.With the balloon inflated, the delivery system tip was repeatedly pushed in using the guiding sheath (6 fr) while maintaining pull tension from both sides of the pull-through guidewire.As a result, the delivery system tip was released from the snagging portion of the lesser curvature and was able to be guided to the descending thoracic aorta.A dryseal (20 fr, gore) was inserted into the left leg (desired to insert a 22 fr sheath, but the access vessel was too narrow to deliver), and a snare was then advanced in the dryseal.The delivery system tip was held with the snare and was pulled into the dryseal until the delivery system tip was seated in the dryseal, and the delivery system tip was able to be removed from the patient along with the sheath.Physician's comment: the physician had expected that it would be difficult to remove the delivery system due to the severe tortuosity of the aorta, but the physician was surprised that the delivery system tip torn ff.The physician would like to know whether or not similar cases were reported in the past and requested an investigation on the strength of the inner cannula.The physician would also like to know about the durability against push-pull and rotation for future reference.In this emergency case, tevar was performed by the physician's decision.Since the delivery system tip was able to be removed, the physician's evaluation of the product has not deteriorated.Operation type: tevar.Blood loss: unknown.Images available.No pre-case plan available due to hospital policy.Additional information will be able to be obtained.(b)(4)" patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Event or Problem Description
"broken: the relay pro stent-graft was used in emergency tevar.The stent-graft was implanted in a severely tortuous aorta via pull-though technique.After implantation, when the entire delivery system was being withdrawn with the dial set to "4", the inner cannula got caught on the lesser curvature side of the stent-graft and was difficult to be removed.Several attempts were made to remove it by pushing, pulling, and rotating the silver rod, but the physician felt something wrong.It was found that when the silver rod was pulled, the rod was able to be pulled, but the delivery system tip did not seem to move under fluoroscopy.When the entire delivery system was pulled slowly, the entire delivery system was able to be pulled in the same way, but the delivery system tip did not appear to move under fluoroscopy.It was determined that the delivery system tip (inner cannula) had torn off.The delivery system was able to be removed over the guidewire, but the delivery system tip and inner cannula were left in the body.Fortunately, since the procedure was being performed via pull-through technique, a guiding sheath (6 fr) was advanced from the brachiocephalic artery side and was pushed toward the point where the guiding sheath interfered with the delivery system tip remaining in the body, attempting to cross over the snagging portion of the lesser curvature.However, it was difficult to do so by itself.A pta balloon catheter was therefore delivered from the contralateral femoral artery (right leg) to the delivery system tip.With the balloon inflated, the delivery system tip was repeatedly pushed in using the guiding sheath (6 fr) while maintaining pull tension from both sides of the pull-through guidewire.As a result, the delivery system tip was released from the snagging portion of the lesser curvature and was able to be guided to the descending thoracic aorta.A dryseal (20 fr, gore) was inserted into the left leg (desired to insert a 22 fr sheath, but the access vessel was too narrow to deliver), and a snare was then advanced in the dryseal.The delivery system tip was held with the snare and was pulled into the dryseal until the delivery system tip was seated in the dryseal, and the delivery system tip was able to be removed from the patient along with the sheath.Physician's comment: the physician had expected that it would be difficult to remove the delivery system due to the severe tortuosity of the aorta, but the physician was surprised that the delivery system tip torn ff.The physician would like to know whether or not similar cases were reported in the past and requested an investigation on the strength of the inner cannula.The physician would also like to know about the durability against push-pull and rotation for future reference.In this emergency case, tevar was performed by the physician's decision.Since the delivery system tip was able to be removed, the physician's evaluation of the product has not deteriorated.Operation type: tevar blood loss: unknown images available no pre-case plan available due to hospital policy additional information will be able to be obtained (tc#(b)(4))".Patient outcome: "no health damage to the patient.".

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key20735113
Report Number2247858-2024-00298
Device Sequence Number8756067
Product Code MIH
UDI-Device Identifier00843576150744
UDI-Public00843576150744
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/26/2025
Device Catalogue Number28-N4-36-199-36U
Device Lot Number2312140563
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown